Lake Erie, 2021

Marine Thunderstorm Winds in Lake Erie, August 11 to 13, 2021

August 11 to 13, 2021 · NWS CLE · 26 events in 9 counties and zones

Lake Erie was within the warm sector during the morning of the 11th through early evening of the 13th as the lake remained along the northwestern flank of the Bermuda-Azores subtropical high pressure ridge. Simultaneously, a very slow-moving cold front approached Lake Erie from the Upper Midwest as multiple surface lows moved northeastward along the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Lake Erie was within the warm sector during the morning of the 11th through early evening of the 13th as the lake remained along the northwestern flank of the Bermuda-Azores subtropical high pressure ridge. Simultaneously, a very slow-moving cold front approached Lake Erie from the Upper Midwest as multiple surface lows moved northeastward along the front. Ahead of the front, five distinct rounds of strong to severe thunderstorms with gale-force to storm-force wind gusts affected the lake between the early morning of the 11th and early evening of the 13th. These storms utilized weak to strong MUCAPE, moderate to strong DCAPE, and primarily moderate to strong effective bulk shear.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 11, 12:46 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 11, 12:46 AM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
146 AM EDT Wed Aug 11 2021

.SYNOPSIS...
Low pressure over northern Lower Michigan will move northeast
into Canada today. Strong low pressure will develop over the
Hudson Bay region of Canada and extend a cold front into the
northern United States on Wednesday. This front will move
southeast through the Great Lakes region on Thursday, crossing
northern Ohio on Friday afternoon. High pressure will build into
the region for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A complex of showers and thunderstorms persists across northern
Indiana into central Lower Michigan early this morning. This
line has shown signs of weakening over the last several hours as
this area of convection enters a more stable boundary layer,
which has cooled off this evening. While some low level
stability exists, the severe threat is diminishing across the
area. However, still expect this line of showers and
thunderstorms to enter NW Ohio overnight. Where the parent
convection catches up to the outflow, wind gusts will be the
strongest and right now that appears to be in the vicinity of
Findlay to Marion in several hours. For this update, have
added likely and categorical PoPs across Northwest Ohio for
this line with less certainty remaining for convection coverage
Wednesday morning and have generic chance PoPs remaining.

Previous discussion...
A very humid airmass is currently in place over the area, with
dew points ranging from 70 towards east-central Ohio to 77
towards northwest Ohio. Temperatures have risen to the upper 80s
in northwest Ohio with highs potentially reaching the low 90s.
This combination has resulted in heat indices well into the
upper 90s to low 100s for portions of northwest Ohio. For this
reason, have issued a Heat Advisory through the daytime hours.

Thunderstorms are also expected across portions of the area, mainly
the eastern half of the CWA, due to the instability generated by the
warm, humid airmass. A CAPE gradient currently exists across the CWA
with 3500 J/kg MLCAPE over northwest Ohio to around 1500 J/kg over
northwest Pennsylvania. The combination of moisture advection with
southwest winds and daytime heating should allow for an increasing
instability over the next several hours with much of the area
increasing to at least 2500-3000 J/kg of MLCAPE. Any storms that
develop will have the potential to develop a rapidly intensifying
updraft. Greatest shear potential will be far northeast Ohio to
northwest Pennsylvania where effective shear is forecast to be
between 25-30 knots. This combination of shear and instability may
result in supercell composite values of greater than 8, which should
be more than sufficient for the possibility of severe thunderstorms.
Main severe weather hazard will be wind but can't rule out large
hail if any discrete cell develop rotation.

Expectations for storm evolution beyond this afternoon are
extremely uncertain as the progression of storm development and
propagation will largely depend on small-scale features beyond
our forecast abilities, given that there is very little large-
scale forcing. A wide range of possibilities is given in CAMs'
modeled reflectivity. For now, will hold with a general chance
of thunderstorms through Wednesday night until convective
details unveil themselves. Confidence is fairly high in the
presence of moderate to high instability, so with that alone,
any thunderstorm development has the potential to become severe.
Several models are suggesting an areas of vertical wind shear
near 30-35 knots over portions of northern Ohio Wednesday
afternoon, which could provide and elevated risk for severe
weather, especially with the amount of instability present. For
this reason, SPC has a slight risk for severe weather tomorrow,
with the primary being damaging winds, albeit can't rule out
hail and/or tornadoes if there is wind shear present.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
An approaching upper-level trough will be situated over the
upper Mississippi Valley to Great Lakes region with an
associated surface cold front stalling across the central Great
Lakes. As we remain in the warm sector, the same general
thermodynamic setup is expected on Thursday as the previous few days,
with a very warm, moist airmass in place. Still expecting dew
points in the mid to upper 70s with temperatures in the upper
80s to low 90s. There is potential for heat indices in the mid
90s to near 100 across the entire forecast area Thursday
afternoon. Additionally, scattered thunderstorm activity is
expected with some potential for these storms to be strong to
severe due to the potential for MLCAPE of 2500-3500 J/kg during
the afternoon hours. SPC has the entire area once again in a
marginal risk for severe weather, with damaging winds once again
being the primary weather hazard.

By Friday the upper-level trough and associated cold front makes
southeastward progress towards our area, with the cold front
located just north of Lake Erie 12Z Friday and upper-level
trough over the Great Lakes region. Similar thermodynamic and
kinematic environment is expected (moderate to strong
instability with marginal vertical wind shear), although
coverage of convection could be more widespread due to stronger
synoptic forcing than previous days. Heat indices in the low to
mid 90s possible Friday afternoon. Isolated showers and
thunderstorms may linger into Friday night, mainly for central
and east-central Ohio.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Cooler temperatures, lower humidity, and less rain is expected
Saturday through Monday as high pressure builds in behind the
cold front. Temperatures in the upper 70s to low 80s expected through
Monday, rising back to near normal for Tuesday. Precipitation
chances return Tuesday in the form of scattered diurnally forced
showers and thunderstorms.

&&

.AVIATION /06Z Wednesday THROUGH Sunday/...
A complex of showers and thunderstorms have entered Northwest
Ohio this morning and will move east across the airspace over
the next several hours. At this point, believe that the most
impacted terminals will be KFDY and KTOL. The strongest portion
of the complex will hit KFDY within the hour and a stronger wind
gust of 30 to 35 knots with a wind shift to out of the northwest
is expected. Thunderstorms are a bit weaker into the KTOL area
and slightly lesser TS impacts are expected within the hour.
This line will continue to decay as it pushes eastward and have
some MVFR mentions at KMFD and KCLE, but believe the line will
be significantly lessened by the time it reaches KCAK and KYNG
to preclude any non-VFR and for KERI, have a dry TAF. Once this
complex moves through the region this morning, fairly bearish on
the return of precipitation for today. The area is between
forcing mechanisms and believe it may end up being a repeat of
Tuesday with mostly dry conditions. Southwest winds may pick up
this afternoon with gusts to 20 knots possible.

Outlook...Non-VFR possible showers and thunderstorms from
Thursday through Friday night.

&&

.MARINE...
Southwest winds 10-20 knots remain the dominant wind regime
through Friday with an increase in choppy conditions with any
distance away from the shore. Very gradual veering will
continue to a more west southwesterly direction by Thursday,
ahead of a strong cold front slated for Friday that will bring a
wholesale change to the winds and a northerly/onshore component
Friday night through Saturday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Saunders/Sefcovic
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Sefcovic
MARINE...Saunders
Hazardous weather outlook, Aug 10, 7:01 PM EST, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
801 PM EDT Tue Aug 10 2021

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120015-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
801 PM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-120015-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
801 PM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

A cluster of thunderstorms may move in from the west late tonight.
There may be some potential for these storms to become strong to
severe. Damaging winds will be the primary weather hazard.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms are expected Wednesday through Friday. There
is some potential for these storms to become strong to severe,
especially during the afternoon hours each of these days. Damaging
winds will be the primary weather hazard. Heavy rainfall with these
thunderstorms may also lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Special weather statement, Aug 11, 1:04 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
204 AM EDT Wed Aug 11 2021

OHZ003-006>008-017-018-027-110645-
Seneca OH-Wyandot OH-Wood OH-Hancock OH-Ottawa OH-Sandusky OH-
Lucas OH-
204 AM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of Ottawa, western
Seneca, northern Wyandot, western Sandusky, Wood, Hancock and Lucas
Counties through 245 AM EDT...

At 204 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swanton to Rawson. Movement was east at 45
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Toledo, Findlay, Bowling Green, Tiffin, Fostoria, Upper Sandusky,
Bluffton, Perrysburg, Oregon, Sylvania, Rossford, Waterville,
Northwood, Whitehouse, North Baltimore, Gibsonburg, Genoa, Woodville,
Holland and McComb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cleveland.

&&

LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
      4171 8345 4170 8346 4169 8344 4170 8344
      4169 8343 4169 8335 4171 8334 4166 8326
      4081 8311 4081 8312 4082 8388
TIME...MOT...LOC 0604Z 260DEG 37KT 4160 8394 4096 8381

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Griffin

The radar

The Detroit radar (KDTX), 112 km away, was scanning. The volume nearest the first event began at 06:47 UTC.

Open the radar archive at this moment

Event by event

26 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Maumee Bay to Reno Beach Oh

When
August 11, 1:48 AM EST
Where
Maumee Bay to Reno Beach Oh forecast zone, 1.7 mi NE of Maumee Bay
Measured
43 kt (49 mph) measured gust
Reported by
C-MAN Station
Coordinates
41.694, -83.473

Passing thunderstorm generated a 49 mph peak gust at the Toledo C-MAN Station (THRO1).

Marine Thunderstorm Wind, Maumee Bay to Reno Beach Oh

When
August 11, 2:02 AM EST
Where
Maumee Bay to Reno Beach Oh forecast zone, 2.08 mi NNE of Reno Beach
Measured
49 kt (56 mph) measured gust
Reported by
C-MAN Station
Coordinates
41.699, -83.259

Passing thunderstorm generated a 56 mph peak gust at the Toledo Crib C-MAN Station (TWCO1).

Marine Thunderstorm Wind, Reno Beach to the Islands Oh

When
August 11, 2:05 AM EST
Where
Reno Beach to the Islands Oh forecast zone, 8.38 mi ESE of Reno Beach
Measured
38 kt (44 mph) measured gust
Reported by
Public
Coordinates
41.615, -83.125

A personal weather station recorded a 44 mph peak gust from a passing thunderstorm about seven-miles NNE of Oak Harbor.

Marine Thunderstorm Wind, The Islands to Vermilion Oh

When
August 11, 2:28 AM EST
Where
The Islands to Vermilion Oh forecast zone, 11.13 mi S of The Islands
Measured
44 kt (51 mph) measured gust
Reported by
Public
Coordinates
41.510, -82.720

Personal weather station recorded a 51 mph peak gust from a passing thunderstorm about one-mile SSE of Marblehead.

Marine Thunderstorm Wind, The Islands to Vermilion Oh Beyond 5nm Offshore to Us/Canadian Border

When
August 11, 2:40 AM EST
Where
The Islands to Vermilion Oh Beyond 5nm Offshore to Us/Canadian Border forecast zone, 17.86 mi N of Vermillion
Measured
39 kt (45 mph) measured gust
Reported by
Buoy
Coordinates
41.676, -82.398

NDBC Buoy 45005, about 16-nautical miles northwest of Lorain, reported a peak gust of 45 mph from a passing thunderstorm.

Marine Thunderstorm Wind, Willowick to Geneva-On-The-Lake Oh

When
August 11, 3:30 AM EST
Where
Willowick to Geneva-On-The-Lake Oh forecast zone, 2.44 mi WSW of Geneva on the Lake
Measured
37 kt (43 mph) measured gust
Reported by
C-MAN Station
Coordinates
41.859, -80.975

A passing thunderstorm produced a peak gust of 43 mph at the Geneva-on-the-Lake C-MAN Station (GELO1).

Marine Thunderstorm Wind, The Islands to Vermilion Oh

When
August 11, 8:13 AM EST
Where
The Islands to Vermilion Oh forecast zone, 12.73 mi SSE of The Islands
Measured
37 kt (43 mph) measured gust
Reported by
Buoy
Coordinates
41.490, -82.697

Buoy about two-miles NNE of Sandusky and just west of the northern tip of Cedar Point recorded a peak gust of 43 mph from a passing rain shower.

Marine Thunderstorm Wind, The Islands to Vermilion Oh

When
August 11, 8:30 AM EST
Where
The Islands to Vermilion Oh forecast zone, 10.19 mi W of Vermilion
Measured
44 kt (51 mph) measured gust
Reported by
C-MAN Station
Coordinates
41.401, -82.545

Huron Light C-MAN station (HHLO1) recorded a peak convective wind gust of 51 mph.

Marine Thunderstorm Wind, Vermilion to Avon Point Oh

When
August 11, 8:45 AM EST
Where
Vermilion to Avon Point Oh forecast zone, 0.82 mi NW of Vermilion
Measured
41 kt (47 mph) measured gust
Reported by
Mesonet
Coordinates
41.427, -82.362

A mesonet station in Vermilion recorded a peak convective wind gust of 47 mph.

Marine Thunderstorm Wind, Maumee Bay to Reno Beach Oh

When
August 11, 2:50 PM EST
Where
Maumee Bay to Reno Beach Oh forecast zone, 2.08 mi NNE of Reno Beach
Measured
57 kt (66 mph) measured gust
Reported by
C-MAN Station
Coordinates
41.699, -83.259

Toledo Crib C-MAN Station (TWCO1) recorded a peak wind gust of 66 mph from passing QLCS.

Marine Thunderstorm Wind, Reno Beach to the Islands Oh

When
August 11, 3:00 PM EST
Where
Reno Beach to the Islands Oh forecast zone, 12.66 mi SW of The Islands
Measured
44 kt (51 mph) measured gust
Reported by
Mesonet
Coordinates
41.520, -82.892

Mesonet station about two-miles ENE of Port Clinton recorded a peak gust of 51 mph from passing QLCS.

Marine Thunderstorm Wind, Reno Beach to the Islands Oh

When
August 11, 3:24 PM EST
Where
Reno Beach to the Islands Oh forecast zone, 8.76 mi S of The Islands
Measured
49 kt (56 mph) measured gust
Reported by
Mesonet
Coordinates
41.544, -82.731

NDBC Station MRHO1 (Marblehead) recorded a peak gust of 56 mph from passing QLCS.

Marine Thunderstorm Wind, The Islands to Vermilion Oh

When
August 11, 3:26 PM EST
Where
The Islands to Vermilion Oh forecast zone, 12.62 mi SSE of The Islands
Measured
43 kt (49 mph) measured gust
Reported by
Buoy
Coordinates
41.491, -82.699

A buoy just west of the northern tip of Cedar Point (i.e. two-miles NNE of Sandusky) recorded a peak gust of 49 mph from passing QLCS.

Marine Thunderstorm Wind, The Islands to Vermilion Oh Beyond 5nm Offshore to Us/Canadian Border

When
August 11, 3:50 PM EST
Where
The Islands to Vermilion Oh Beyond 5nm Offshore to Us/Canadian Border forecast zone, 17.86 mi N of Vermillion
Measured
47 kt (54 mph) measured gust
Reported by
Buoy
Coordinates
41.676, -82.398

NDBC Buoy 45005, about 16-nautical miles northwest of Lorain, recorded a peak gust of 54 mph from a passing QLCS.

Marine Thunderstorm Wind, Vermilion to Avon Point Oh

When
August 11, 3:52 PM EST
Where
Vermilion to Avon Point Oh forecast zone, 7.18 mi WNW of Avon Point
Measured
39 kt (45 mph) measured gust
Reported by
Mesonet
Coordinates
41.474, -82.165

A mesonet station along the Lake Erie shore, about three-miles NNE of Lorain, recorded a peak gust of 45 mph from passing QLCS.

Marine Thunderstorm Wind, Avon Point to Willowick Oh

When
August 11, 4:14 PM EST
Where
Avon Point to Willowick Oh forecast zone, 14.95 mi SW of Willowick
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.493, -81.734

Edgewater Park Mesonet Station in Cleveland recorded a peak gust of 58 mph from passing QLCS.

Marine Thunderstorm Wind, Geneva-On-The-Lake Oh to Conneaut Oh

When
August 11, 4:51 PM EST
Where
Geneva-On-The-Lake Oh to Conneaut Oh forecast zone, 2.93 mi ENE of Geneva on the Lake
Measured
36 kt (41 mph) measured gust
Reported by
Mesonet
Coordinates
41.879, -80.874

A mesonet station along the Lake Erie shore, about four-miles west of Ashtabula, recorded a peak gust of 41 mph from passing QLCS.

Marine Thunderstorm Wind, Conneaut Oh to Ripley Ny

When
August 11, 5:40 PM EST
Where
Conneaut Oh to Ripley Ny forecast zone, 18.92 mi NE of Conneaut
Measured
36 kt (41 mph) measured gust
Reported by
Buoy
Coordinates
42.137, -80.280

A buoy about six-miles north of Avonia recorded a peak gust of 42 mph from passing QLCS.

Marine Thunderstorm Wind, Geneva-On-The-Lake Oh to Conneaut Oh

When
August 12, 6:39 AM EST
Where
Geneva-On-The-Lake Oh to Conneaut Oh forecast zone, 2.89 mi ENE of Geneva on the Lake
Measured
49 kt (56 mph) measured gust
Reported by
Mesonet
Coordinates
41.879, -80.875

A mesonet station about four-miles west of Ashtabula recorded a peak gust of 56 mph from passing QLCS.

Marine Thunderstorm Wind, Willowick to Geneva-On-The-Lake Oh

When
August 12, 8:18 AM EST
Where
Willowick to Geneva-On-The-Lake Oh forecast zone, 15.06 mi NE of Willowick
Measured
43 kt (49 mph) measured gust
Reported by
C-MAN Station
Coordinates
41.764, -81.281

Fairport Harbor C-MAN station (FAIO1) recorded a peak gust of 50 mph from passing thunderstorm.

Marine Thunderstorm Wind, Maumee Bay to Reno Beach Oh

When
August 13, 4:00 PM EST
Where
Maumee Bay to Reno Beach Oh forecast zone, 2.08 mi NNE of Reno Beach
Measured
35 kt (40 mph) measured gust
Reported by
C-MAN Station
Coordinates
41.699, -83.259

Toledo Crib C-MAN Station (TWCO1) recorded a peak gust of 40 mph from outflow-dominant showers and thunderstorms.

Marine Thunderstorm Wind, The Islands to Vermilion Oh

When
August 13, 5:01 PM EST
Where
The Islands to Vermilion Oh forecast zone, 12.67 mi SSE of The Islands
Measured
35 kt (40 mph) measured gust
Reported by
Buoy
Coordinates
41.490, -82.702

A buoy about two-miles NNE of Sandusky and just west of the northern tip of Cedar Point measured a peak gust of 40 mph from nearby rain showers.

Marine Thunderstorm Wind, The Islands to Vermilion Oh Beyond 5nm Offshore to Us/Canadian Border

When
August 13, 5:10 PM EST
Where
The Islands to Vermilion Oh Beyond 5nm Offshore to Us/Canadian Border forecast zone, 17.86 mi N of Vermillion
Measured
36 kt (41 mph) measured gust
Reported by
Buoy
Coordinates
41.676, -82.398

NDBC Buoy 45005, located about 16-nautical miles northwest of Lorain, recorded a peak gust of 42 mph from a passing thunderstorm.

Marine Thunderstorm Wind, Vermilion to Avon Point Oh

When
August 13, 5:18 PM EST
Where
Vermilion to Avon Point Oh forecast zone, 0.83 mi NW of Vermilion
Measured
34 kt (39 mph) measured gust
Reported by
Mesonet
Coordinates
41.427, -82.363

The Vermilion Mesonet Station recorded a peak gust of 39 mph from passing showers and thunderstorms.

Marine Thunderstorm Wind, Vermilion to Avon Point Oh

When
August 13, 5:30 PM EST
Where
Vermilion to Avon Point Oh forecast zone, 8.81 mi WNW of Avon Point
Measured
34 kt (39 mph) measured gust
Reported by
C-MAN Station
Coordinates
41.481, -82.195

The Lorain C-MAN Station (LORO1) recorded a peak gust of 39 mph from passing showers and thunderstorms.

Marine Thunderstorm Wind, Avon Point to Willowick Oh

When
August 13, 6:08 PM EST
Where
Avon Point to Willowick Oh forecast zone, 14.96 mi SW of Willowick
Measured
35 kt (40 mph) measured gust
Reported by
Mesonet
Coordinates
41.493, -81.734

Edgewater Park mesonet station in Cleveland recorded a peak gust of 40 mph from passing showers and thunderstorms.

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Erie in 2021Every state in 2021This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 977899, 977900, 977901, 977902, 978126, 978127, 978132, 978133, 978134, 978325, 978326, 978330, 978334, 978339, 978344, 978346, 978347, 978348, 979292, 979293, 979588, 979589, 979590, 979591, 979592, 979594.